Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 3 (2007), 085, 16 pages      math.AG/0501322

An Additive Basis for the Chow Ring of M0,2(Pr,2)

Jonathan A. Cox
Department of Mathematical Sciences, SUNY Fredonia, Fredonia, New York 14063, USA

Received July 03, 2007, in final form August 28, 2007; Published online August 31, 2007

We begin a study of the intersection theory of the moduli spaces of degree two stable maps from two-pointed rational curves to arbitrary-dimensional projective space. First we compute the Betti numbers of these spaces using Serre polynomial and equivariant Serre polynomial methods developed by E. Getzler and R. Pandharipande. Then, via the excision sequence, we compute an additive basis for their Chow rings in terms of Chow rings of nonlinear Grassmannians, which have been described by Pandharipande. The ring structure of one of these Chow rings is addressed in a sequel to this paper.

Key words: moduli space of stable maps; Chow ring; Betti numbers.

pdf (288 kb)   ps (219 kb)   tex (46 kb)


  1. Behrend K., Manin Yu., Stacks of stable maps and Gromov-Witten invariants, Duke Math. J. 85 (1996), 1-60, alg-geom/9506023.
  2. Behrend K., O'Halloran A., On the cohomology of stable map spaces, Invent. Math. 154 (2003), 385-450, math.AG/0202288.
  3. Cox D.A., Katz S., Mirror symmetry and algebraic geometry, Mathematical Surveys and Monographs, Vol. 68, American Mathematical Society, Providence, Rhode Island, 1999.
  4. Cox J.A., A presentation for the Chow ring of M0,2(P1,2), Comm. Algebra, to appear, math.AG/0504575.
  5. Danilov V.I., Khovanskii A.G., Newton polyhedra and an algorithm for calculating Hodge-Deligne numbers, Math. USSR-Izv. 29 (1987), no. 2, 279-298.
  6. Deligne P., Théorie de Hodge, II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5-57.
  7. Fulton W., MacPherson R., A compactification of configuration spaces, Ann. of Math. (2) 139 (1994), 183-225.
  8. Getzler E., Mixed Hodge structures of configuration spaces, Preprint 96-61, Max-Planck-Institut für Mathematik, Bonn, alg-geom/9510018.
  9. Getzler E., Pandharipande R., The Poincaré polynomial of M0,n(Pr,d), unpublished.
  10. Getzler E., Pandharipande R., The Betti numbers of M0,n(r,d), J. Algebraic Geom. 15 (2006), 709-732, math.AG/0502525.
  11. Keel S., Intersection theory of moduli space of stable n-pointed curves of genus zero, Trans. Amer. Math. Soc. 330 (1992), 545-574.
  12. Knutson D., l-rings and the representation theory of the symmetric group, Lecture Notes in Mathematics, Vol. 308, Springer-Verlag, Berlin - New York, 1973.
  13. Kontsevich M., Enumeration of rational curves via torus actions, in The Moduli Space of Curves (Texel Island, 1994), Birkhäuser, Boston, 1995, 335-368, hep-th/9405035.
  14. Kontsevich M., Manin Yu., Gromov-Witten classes, quantum cohomology, and enumerative geometry, Comm. Math. Phys. 164 (1994), 525-562, hep-th/9402147.
  15. Kontsevich M., Manin Yu., Relations between the correlators of the topological sigma-model coupled to gravity, Comm. Math. Phys. 196 (1998), 385-398, alg-geom/9708024.
  16. Macdonald I.G., Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979.
  17. Mustata A., Mustata M.A., Intermediate moduli spaces of stable maps, Invent. Math. 167 (2007), 47-90, math.AG/0409569.
  18. Mustata A., Mustata M.A., The Chow ring of M0,m(n,d), J. Reine Angew. Math., to appear, math.AG/0507464.
  19. Oprea D., Tautological classes on the moduli spaces of stable maps to Pr via torus actions, Adv. Math. 207 (2006), 661-690, math.AG/0404284.
  20. Oprea D., The tautological rings of the moduli spaces of stable maps to flag varieties, J. Algebraic Geom. 15 (2006), 623-655, math.AG/0404280.
  21. Pandharipande R., The Chow ring of the nonlinear Grassmannian, J. Algebraic Geom. 7 (1998), 123-140, alg-geom/9604022.
  22. Smith L., Homological algebra and the Eilenberg-Moore spectral sequence, Trans. Amer. Math. Soc. 129 (1967), 58-93.

Previous article   Next article   Contents of Volume 3 (2007)